Florida, 2005Damaging Wind in Florida, April 7, 2005
April 7, 2005 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 7, 9:15 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 7, 9:15 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT THU APR 7 2005
.SYNOPSIS...THE BAND OF THE HEAVY SHOWERS AND THUNDERSTORMS IS
ENTERING THE EASTERN PART OF OUR CWA AND WILL MOVE OUT OF THE AREA
BY THIS AFTERNOON. CURRENTLY...THE SFC COLD FRONT IS ANALYZED NEAR
PENSACOLA. FURTHER DEVELOPMENT IS EXPECTED IF CLOUDS BREAK ENOUGH TO
ALLOW HEATING THIS AFTERNOON BEFORE THE FRONTAL PASSAGE...SO POPS ARE
KEPT CATEGORICAL UNTIL THIS EVENING. INHERITED FORECAST LOOKS GOOD.
&&
.MARINE...MOBILE BUOY REPORTING 7 FT SEAS. SUSTAINED WINDS ARE
AROUND 20 KNOTS. WILL KEEP SCA CONDITIONS TODAY FOR ALL
WATERS...THEN EXPECT SEAS TO DECREASE THIS EVENING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH TODAY ALL ZONES.
GA...FLOOD WATCH TODAY ALL ZONES.
FL...SMALL CRAFT ADVISORY TODAY ALL MARINE ZONES.
FLOOD WATCH TODAY ALL ZONES.
&&
BARRY/HICKS
.PREVIOUS DISCUSSION FOLLOWS...
.SYNOPSIS...DEEP STACKED LOW WAS MOVING E-SE ACROSS ARKANSAS AT THIS
TIME. BAND OF SHOWERS AND THUNDERSTORMS OVER OUR ERN CWFA WAS
PUSHING SLOWLY E...AND THIS BAND EXTENDED WELL SW INTO THE GULF WITH
QUITE A BIT OF ECHO TRAINING NOTED ON RADAR. MSAS OBJECTIVE THETA-E
ANALYSIS SHOWS THAT THE COLD FRONT THAT EXTENDED ALONG THE LOWER MS
RIVER VALLEY HAS BECOME A BIT MORE DIFFUSE AND E-W ORIENTED. THIS
LOWERS THE SEVERE THREAT BUT INCREASES THE FLOODING POTENTIAL.
&&
.SHORT TERM...TODAY THROUGH SATURDAY.
TODAY - BOTH OBSERVED DATA AND MODEL PROGS INDICATE W A SLOWER
SOLUTION WITH THE MENTIONED LOW. NAM IS SLOWER WITH THE MODEL
INSTABILITY AXIS / THUNDERSTORM LINE PASSAGE THROUGH OUR CWFA IN THE
18-00Z TIMERANGE...AND GFS IS SLIGHTLY FASTER IN THE 12-18Z RANGE.
GFS SHOWS STRONGER SHEAR PARAMETERS FOR THE 0-1KM AND BL-6KM LAYERS.
AGREE WITH THE LATEST SWODY1 THAT DESTABILIZATION MAY BE LIMITED
WITH ONGOING MCS. STILL WOULD NOT RULE OUT HAIL WITH COLD
TEMPERATURES ALOFT AS UPPER LOW TRACKS E ACROSS AL/GA.
WILL EXTEND THE FLOOD WATCH INTO TODAY...BASED ON THE LATEST HPC
EXCESSIVE RAINFALL DISCUSSION AND GRAPHIC...WHICH PLACES MUCH OF
OUR CWFA IN A HIGH RISK AREA FOR EXCEEDED FLASH FLOOD GUIDANCE
VALUES. WILL ALSO MENTION POSSIBLE SEVERE PER SWODY1 GUIDANCE.
TONIGHT - POPS SHOULD TAPER FROM W-E.
FRIDAY - UPPER LOW EXPECTED TO BE OVER GA...WITH A COLD FRONTAL
PASSAGE ALSO EXPECTED DURING THE DAY. STEEP LAPSE RATES AND
SIGNIFICANT RESIDUAL BOUNDARY LAYER MOISTURE JUSTIFY CHANCE POPS FOR
SHOWERS AND STRAY TSRA POPPING UP DURING THE DAY. PLEASE SEE THE SPC
SWODY2 PRODUCT FOR MORE DETAILS.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.
MODIFIED SOME WIND GRIDS. NO OTHER SIGNIFICANT CHANGES WERE MADE.
&&
.MARINE...MOBILE BUOY REPORTING 10 FT SEAS. SCA CONDITIONS HAVE
LIKELY MOVED INTO OUR WRN WATERS ALREADY. WILL KEEP SCA CONDITIONS
TODAY FOR ALL WATERS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.HYDROLOGY...
WITH ADDITIONAL HEAVY RAIN EXPECTED...WE CONTINUE TO BE CONCERNED
ABOUT RIVER FLOODING. PLEASE REFERENCE THE LATEST FLOOD STATEMENTS
ISSUED BY OUR OFFICE FOR MORE INFORMATION.
THE FLOOD OUTLOOK CAN BE FOUND AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/ESFTAE
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 77 56 75 54 / 90 30 40 10
PANAMA CITY 73 59 73 59 / 80 20 30 10
DOTHAN 75 56 70 55 / 90 30 30 10
ALBANY 78 56 73 55 / 90 30 40 20
VALDOSTA 77 56 74 56 / 90 40 40 20
CROSS CITY 78 56 75 57 / 90 40 40 10
&&
TJTHazardous weather outlook, Apr 7, 3:38 AM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 AM EDT THU APR 7 2005
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-081000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
438 AM EDT THU APR 7 2005
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOODING WILL CONTINUE TO BE A CONCERN TODAY AS STRONG TO
SEVERE THUNDERSTORMS MOVE THROUGH THE REGION WITH VERY HEAVY
RAIN...AS WELL AS A CHANCE FOR DAMAGING WINDS AND LARGE HAIL. A FLOOD
WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TODAY. THE THREAT FOR
SEVERE WEATHER IS EXPECTED TO DIMINISH THIS EVENING. AS THE LOW
PRESSURE SYSTEM RESPONSIBLE FOR THE UNSETTLED WEATHER
APPROACHES...WINDS AND SEAS WILL INCREASE TO SMALL CRAFT ADVISORY
LEVELS BY THIS AFTERNOON. STRONG ONSHORE WINDS WILL RESULT IN RIP
CURRENTS...SLIGHTLY ABOVE NORMAL TIDES...AND MAY AGGRAVATE ONGOING
FLOOD CONDITIONS NEAR THE MOUTHS OF RIVERS THAT EMPTY INTO THE GULF
OF MEXICO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE FRIDAY AS A COLD FRONT MOVES THROUGH
THE OUTLOOK AREA. SOME STORMS COULD PRODUCE SMALL HAIL...BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
BECAUSE THERE IS A RISK FOR FLOODING AND SEVERE WEATHER TODAY...SOME
AND SPOTTER ACTIVATION MAY BE REQUIRED.
.RIP CURRENTS...
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. A RIP CURRENT IS A
STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. TO
ESCAPE A RIP CURRENT...RIDE THE CURRENT OUT BEYOND THE SURF ZONE
WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE
NARROW CURRENT.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
48-TURNAGE
In the hours before
Special weather statement, Apr 7, 10:20 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1120 AM EDT THU APR 7 2005
FLZ034-072300-
DIXIE FL-
INCLUDING THE CITIES OF...CROSS CITY
1120 AM EDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR DIXIE COUNTY AND MUCH OF NORTHEAST FLORIDA...EFFECTIVE UNTIL 700
PM EDT THIS EVENING.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN FLORIDA: DIXIE.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
18-WOOL
Local storm report, Apr 7, 10:54 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 AM EDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM TSTM WND DMG 2 S MAYO 30.02N 83.18W
04/07/2005 LAFAYETTE FL LAW ENFORCEMENT
ONE LARGE OAK TREE DOWN ACROSS A COUNTY ROAD.
&&
GODSEYLocal storm report, Apr 7, 10:54 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 AM EDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM TSTM WND DMG 2 S MAYO 30.02N 83.18W
04/07/2005 LAFAYETTE FL LAW ENFORCEMENT
A FEW LARGE OAK TREES DOWN ACROSS A COUNTY ROAD.
&&
GODSEYThunderstorm Wind, Lafayette
- When
- April 7, 11:32 AM EST
- Where
- Lafayette County, 2 mi S of Mayo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.017, -83.167
The Lafayette County Sheriff reported a few large trees down on County Road 51.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, April 7, 2005$200,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Florida, April 7, 2005$210,000 · 2.75 in hail · 12 events
- Damaging Winds in Florida, April 7, 20055 injured · $25,000 · 60 kt wind · 4 events
- Flash Flood in Tennessee, April 7, 2005$100,000 · 1 event
- Tornado in Florida, April 7, 20053 injured · F1 · 1 event
- Flash Flood in Tennessee, April 7, 2005$50,000 · 1 event
- Strong Wind in California, April 7, 2005$20,000 · 1 event
- High Wind in Oregon, April 7 to 8, 200570 kt wind · 5 events
- Strong Wind in California, April 7 to 9, 2005$3,000 · 57 kt wind · 3 events
- Flash Flooding in Tennessee, April 7, 2005$2,000 · 2 events
- Winter Weather in Colorado, April 7 to 8, 20052 events
- High Wind in Nevada, April 7, 200563 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447907.